Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Re: Does Truvada influence the window period of HIV infection
Sep 10, 2008

Hey Doc,

I looked into the PCR testing you recommended and it is too expensive for me...

I am a college student and the school offers free standard testing and STD screening but not PCR tests.

Being the studious kid I am, I went to the school library and read a bunch of stuff,

Only a co-infection with acute HCV and PEP can cause a delayed seroconversion right? Even then, the delayed time is no more than 4 weeks right?

And Truvada is not proscribe as PEP or at least not by itself....

And I also read this article that signals that Truvada has no effect on the production of HIV antibodies.

http://tagbasicscienceproject.typepad.com/tags_basic_science_vaccin/2008/09/case-report-sug.html

Of course, I called the people at Gilead Sciences and besides the fact that they told me that Truvada does not cure HIV over and over again until my ears started to bleed, nothing else was added.

I think I will just get tested again at 6 months to be sure since well, its free testing...

Thanks for the help

Ben

Response from Dr. Frascino

Hi Ben,

You are indeed a studious kid. Delayed seroconversion is an extremely rare occurrence and consequently, not well studied. I agree we have no evidence that Truvada would inhibit the production of anti-HIV antibodies.

Dr. Bob



Previous
Ding Dong Injury- Can people trust the rapid hiv tests? (Seattle Department Finds OraSure HIV Test to Be Less Accurate Than Label Claims)
Next
kidney stones and Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement